Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Stress distribution around a hole in an ellipsoidal shell


Authors: C. N. De Silva and H Cohen
Journal: Quart. Appl. Math. 23 (1965), 109-119
DOI: https://doi.org/10.1090/qam/99944
MathSciNet review: QAM99944
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: This paper treats the stress distribution in an ellipsoidal shell of revolution with a hole. The problem is reduced to the solution of sets of eight simultaneous equations. If interest is restricted to the neighborhood of the hole, a simplification occurs requiring the solution of sets of four simultaneous equations.


References [Enhancements On Off] (What's this?)

  • [1] A. I. Lur'e, Prikl. Mat. Mekh, 10 (1946) 397-406.
  • [2] A. E. Green and W. Zerna, Theoretical elasticity, Oxford, at the Clarendon Press, 1954. MR 0064598
  • [3] Eric Reissner, Stresses and small displacements of shallow spherical shells. II, J. Math. Phys. Mass. Inst. Tech. 25 (1947), 279–300. MR 0019028, https://doi.org/10.1002/sapm1946251279
  • [4] G. N. Watson, Theory of Bessel Functions, Cambridge University Press, London, 1952
  • [5] C. N. DeSilva and H. Cohen, University of Minnesota Institute of Technology Report NSF G-20192, September 1963


Additional Information

DOI: https://doi.org/10.1090/qam/99944
Article copyright: © Copyright 1965 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website